Show ratings & reviews for

3.9 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

23 People found this comment helpful

It gave me nose bleeds, and my skin would peel off alot. That's the worst of it. Don't listen to all the scary stuff. It's not always like that. The iPledge program was HORRIBLE and useless. I am not sexually active but yet had to be tortured by them. I give this medicine an A++++ but I give the dumb iPledge program an F------- times infinity. Horrible idea. Lots of chapstick an lotion are a must....

Most voted negative review

1 People found this comment helpful

I have been on this drug for about 3 weeks now, and it has been horrible! i started out with headaches, some muscle aches,very dry peeling skin on my face,chapped and swollen lips,bleeding of the nose on occasion,get this one...scaly scalp( bad dandruff),and to top it off,the last few days,i seem to have broken out in a itchy,sorta painful rash.....i would not recommend this drug to anyone!!!!!!! ...

Shared reviews and ratings

mandy0530 | 19-24 | Female | On medication for 6 months to less than 1 year | Patient
9/19/2015
Condition: Severe Difficult to Treat Nodular Acne
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

I have tried Accutance 3 times (currently on my last treatment). When I was 17 in High School I had severe cystic acne all over my face, chest and back. Took a very high dose(started at 60mg,by 5th month was on 120mg; i DO NOT recommend that)&my skin was like porcelain, absolutely NO acne. My back and chest have stayed clear to this day, but slowly my facial acne started to come back after 5 months so I thought I would outgrow it,WRONG. I went on it again when I was 19, but due to my doctor starting me out at 100mg, I had severe side effects (tightness in chest and difficulty breathing)& stopped the medication 1 month into it. I am now 21, still struggling with acne, so I went to a new dermatologist and she has me on low doses for a longer period of time and the results are amazing. I still have 2 months left, but my skin has basically nothing on it. I can finally not wear makeup and feel pretty :) Common side effects: dry lips, face and skin. minor rash if in sun too long (ask doctor for a topical for rash if you get one) ***I later found out that the brand of accutane medication my doctor put me on the second time, shortly got recalled after I stopped it. ALWAYS RESEARCH YOUR MEDICINE*** The best advice I can give is to ALWAYS keep hydrating chapstick on your lips(I have cracked corners of my lips and that hurts), Use a gentle face wash unscented, and as much as you want to DO NOT PICK. The medicine will bring all the acne out of your skin and then dry it out like it is supposed to.

Report this postFill 3Created with Sketch.
danthaman | 13-18 | Male | On medication for 6 months to less than 1 year | Patient
3/21/2015
Condition: Severe Difficult to Treat Nodular Acne
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction
Report this postFill 3Created with Sketch.
Anonymous | 55-64 | Female | On medication for 1 to 6 months | Caregiver
8/5/2014
Condition: Other
Overall rating 1.7
Effectiveness
Ease of Use
Satisfaction

this medication is very dangerous. it was given to our grandson and has made him sleep constantly, cannot concentrate, and depressed. get away from this drug fast, and look for a healthier approach !

Report this postFill 3Created with Sketch.
jlfakir | 25-34 | Female | On medication for 6 months to less than 1 year | Patient
11/2/2013
Condition: Severe Difficult to Treat Nodular Acne
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction

I struggled with acne from the time I hit puberty (age 13) until age 24. I had managed to get it under control during my college years but when I hit 24 my face broke out like crazy and nothing I did would make the acne go away. I finally broke down and went to a dermatologist who put me on accutane for 7 months. I'm currently on the last month of my accutane and so far it has been a blessing. My face is completely cleared up and I break out maybe once a month vs a couple times a day before I started accutane. The biggest side effects I've had are dry/chapped lips and sensitivity to products. I've been using aquafor daily and switched to Mario Badescu products that don't irritate my skin. In month 5 of the treatment I began experiencing dry skin and nose dryness (although no nose bleeding). I bought bio oil to rub on my skin for the dryness (and has helped a lot with acne scars) and put aquafor on the inside of my nose. While all of the side effects are annoying, they are totally worth the beautiful skin I now have. I highly recommend this product.

Report this postFill 3Created with Sketch.
aj5309 | 19-24 | Female | On medication for 1 to 6 months | Patient
9/28/2012
Condition: Severe Difficult to Treat Nodular Acne
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction

After trying many different topical and oral medications to rid myself of my acne, my dermatologist finally put me on Amnesteem. I wish he had done it a year ago!! The first month he started me on one 40mg per day. I was definitely feeling the effects within the first week. It started with bad headaches and a stiff neck, and it just kinda continued thru my whole body down to my ankles for the first two weeks. I started experiencing the dryness after about a week. I used Cetaphil facial cleanser and moisturizer, Aquaphor lip therapy, and Aveeno body lotion. Stock up because you'll need it! I never got bloody noses like some people mentioned, but my eyes were extremely dry so I didn't wear my contacts for long periods at a time. The second month, my dose was upped to two 40mgs a day. Definitely take the pill with a meal, about halfway through. I made the mistake of taking one without eating breakfast and had heartburn so bad I literally thought I was having a heartache. I was on Amnesteem for 4 months total. Have been off for a month and no sign of my acne returning. It definitely gets worse before it gets better and don't get discouraged with all the horror stories! If you really have severe acne and you want to get rid of it, you can deal with being uncomfortable for a few months!! It is SO worth it! The ipledge program wasn't hard to deal with and the blood work was quick and easy. Be smart while using this medicine-take no chances of getting pregnant please! This medicine, I promise, will get you the results you are looking for!

Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More